MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
The physician had an issue with a micropuncture transitionless access set where the wire got caught on the needle.The wire was stretched and unraveled but was able to be fully removed from the patient.There was some subcutaneous air in the area that made using the ultrasound difficult but there was no patient harm or additional procedures required.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, dimensional verification, device history record, specifications, quality control, and visual inspection of the returned device was conducted during the investigation.The micropuncture transitionless access set was returned for evaluation.Visual inspection of the returned device revealed that the guide wire was unraveled at the distal end.The solder joint was noted to be intact.The unraveled section of the wire began approximately 5 millimeters (mm) from the solder point on the distal end and extended approximately 200 mm.The intact portions of the wire guide, including diameter, were within specifications.Visual inspection of the needle noted the presence of biomatter; otherwise, the needle was in good condition.A document based evaluation was also performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events on finished product which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Though no information was provided about whether the reported event occurred during insertion or removal of the guide wire; the design failure analysis indicates the failure most likely occurred during removal.The wire guide included is packaged with a pictograph attached to the holder that provides a warning against withdrawal of the wire guide through the entry needle.Based on the information provided and results of the investigation; however, a definitive root cause to the reported event could not conclusively be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6206364
Report Number1820334-2016-01626
Device Sequence Number873902
Product Code DYB
UDI-Device Identifier00827002479500
UDI-Public(01)00827002479500(17)191021(10)7377912
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberMPIS-405-SST
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/19/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/27/2016
Supplement Report FDA Received Date06/07/2017
Patient Sequence Number1